A lethal strain of heroin labeled with the Game of Thrones logo is circulating in New Hampshire and Vermont Northern, and law enforcement and health officials have released public health warnings after at least 10 people overdosed on the potent drug over the weekend, reports WDTN.
Police arraigned Enfield resident Brock Richardson on Monday on two counts of sale of the narcotic drug heroin, possession of the narcotic drug heroin with the intent to distribute, and possession of a narcotic drug, according to the Lebanon Police Department.
The 30-year-old alleged drug dealer was arrested after an investigation into where two drug overdose victims got their “Game of Thrones” heroin pointed to Richardson, who is being held on a $20,000 cash bond.
— The Daily Caller (@DailyCaller) August 17, 2016
A 32-year-old man in Lebanon, New Hampshire, was revived Friday night with Narcan (naloxone), an opiate reversal medication, after he overdosed on the “Game of Thrones” heroin, which was laced with fentanyl — an opiate that is 50 times more potent than traditional heroin — making it highly potent and very dangerous. Another Lebanon resident, 21-year-old Caleb Dumont-Willey was also arrested for allegedly buying heroin from Richardson.
Lebanon Police issued a press release out of concern for unsuspecting street drug abusers.
“The heroin that was recovered, stamped ‘Game of Thrones,’ appears to have a highly a high potency level. Although all heroin should be considered potentially lethal, this particular batch led to an overdose and near death.”
Vermont health officials believe the laced heroin appearing on their streets is the same fentanyl enhanced “Game of Thrones” labeled drugs that required multiple doses of Narcan in order to revive people who overdosed over the weekend.
According to Global News, there were at least a dozen overdoses in Vancouver over the weekend as well. Earl Greyeyes, a long time heroin user said in an interview that he hadn’t seen real heroin in two years, and knows of at least 100 deaths from fentanyl-laced heroin in the past year.
Related Inquisitr Articles
Most addicts aren’t concerned about the purity of their heroin. The “Game of Thrones” heroin is cheaper and more potent than “real” heroin so less is needed to get the results they want. First responders are combing the streets of Canada equipped with overdose rescue kits that contain naloxone, so that when they inevitably come across a heroine addict overdosing on the highly potent fentanyl enhanced heroin, they can reverse the deadly effects of the opioid. Their main concern is respiratory depression, which can cause a person to stop breathing and administering Narcan in a timely manner can make the difference between surviving an opioid overdose and dying.
Dr. Harry Chen, Vermont’s Health Commissioner warns that heroin users need to be aware of the current danger.
“If you continue to use street drugs, or know someone who does, we urge you to be aware of the current danger out there. We want to prevent deaths from overdose, and have alerted naloxone distribution sites and given some precautionary advice for those people who continue to use.”
The Vermont Department of Health also released a press release warning drug users of the potentially dangerous effects of the “Game of Thrones” heroine and how to protect themselves from the dangers of an overdose that can kill.
[Image via the Lebanon Police Department]